Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 5, NWS Austin/San Antonio, TX

February 27, 200933 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Feb 27, 2009, 5:33 AM CST for 33 counties in Texas. It took effect at Feb 28, 2009, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 5:33 AM CST (11:33 UTC)
In effect from
Feb 28, 2009, 6:00 AM CST
Expired
Feb 28, 2009, 6:00 PM CST
In force
12 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 11.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3374 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 271133
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 AM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

.A COLD FRONT WILL MOVE INTO THE FAR NORTHERN TEXAS HILL COUNTRY
LATE THIS AFTERNOON AND THEN ACROSS THE REMAINDER OF SOUTH CENTRAL
TEXAS TONIGHT. A STRONGER SURGE OF COLD HIGH PRESSURE WILL BUILD
INTO THE AREA ON SATURDAY. IN ADDITION...STRONGER WINDS ALOFT WILL
MIX TO THE SURFACE. NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH CAN BE EXPECTED. IT IS POSSIBLE THAT THERE MAY BE
SOME HIGHER GUSTS. WINDS WILL SLOWLY DECREASE SATURDAY EVENING.

TXZ171>173-183>194-202>209-217>225-228-272200-
/O.NEW.KEWX.WI.Y.0005.090228T1200Z-090301T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
533 AM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY. 

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE
EXPECTED. IT IS POSSIBLE THAT THERE MAY BE SOME HIGHER GUSTS.
WINDS WILL SLOWLY DECREASE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KEWX 271938
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
138 PM CST FRI FEB 27 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY...

.A COLD FRONT WILL MOVE INTO THE TEXAS HILL COUNTRY LATE THIS
AFTERNOON AND MOVE SOUTHWARD ACROSS THE REMAINDER OF SOUTH
CENTRAL TEXAS TONIGHT. A RE-ENFORCING SURGE OF COLD HIGH PRESSURE
WILL BUILD INTO THE AREA ON SATURDAY. NORTHERLY WINDS OF 20 TO 30
MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED ON SATURDAY. WINDS
WILL SLOWLY DECREASE SATURDAY EVENING.

TXZ171>173-183>194-202>209-217>225-228-281100-
/O.CON.KEWX.WI.Y.0005.090228T1200Z-090301T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
138 PM CST FRI FEB 27 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY.

NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN
BE EXPECTED ON SATURDAY. WINDS WILL SLOWLY DECREASE SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KEWX 281034
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 AM CST SAT FEB 28 2009

...A WIND ADVISORY IS IN EFFECT FROM 6 AM TO 6 PM CST TODAY FOR
ALL OF SOUTH CENTRAL TEXAS...

TXZ171>173-183>194-202>209-217>225-228-010000-
/O.CON.KEWX.WI.Y.0005.090228T1200Z-090301T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...
BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...
SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...
CUERO...HALLETTSVILLE...CARRIZO SPRINGS
434 AM CST SAT FEB 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH CAN BE
EXPECTED TODAY THE WINDS WILL SLOWLY DECREASE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 5:17 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 27, 5:17 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CST FRI FEB 27 2009

.DISCUSSION...
THE SUBTROPICAL RIDGE OVER MEXICO EXTENDS INTO SOUTHERN TEXAS
WHILE UPPER TROUGHS MOVE ACROSS THE GREAT BASIN AND THE MIDWEST.
THE MIDWEST TROUGH HAS CAUSED A STRONG COLD FRONT TO DROP SOUTH
TO NEAR THE DALLAS/FORT WORTH METROPLEX AS A DRYLINE DRIFTS EAST
ACROSS THE TRANS PECOS. MEANWHILE, RATHER MOIST SOUTHERLY LOWER
LEVEL FLOW PREVAILS ACROSS SOUTH CENTRAL TEXAS. THE DRYLINE WILL
SWEEP EAST TOWARD THE I-35 CORRIDOR THIS AFTERNOON AS THE COLD
FRONT MOVES INTO THE FAR NORTHERN HILL COUNTRY. TEMPERATURES WILL
WARM INTO THE 90S FROM THE RIO GRANDE TO NEAR THE SAN ANTONIO
AREA. HIGH TEMPERATURE RECORDS FOR TODAY FEBRUARY 27TH SHOULD BE
APPROACHED AND POSSIBLY BROKEN OR TIED. (SEE THE CLIMATE SECTION
BELOW FOR THE CURRENT RECORDS.) THE COLD FRONT SLOWLY MOVES
THROUGH TONIGHT WITH A STRONG SURGE OF COLDER AIR EARLY SATURDAY
MORNING AS THE GREAT BASIN TROUGH MOVES INTO THE CENTRAL PLAINS.
A TIGHT SURFACE PRESSURE GRADIENT BUILDS INTO THE AREA. THE UPPER
TROUGH DROPS INTO THE LOWER MISSISSIPPI VALLEY BY EVENING WITH
STRONG SUBSIDENCE DEVELOPING ALLOWING STRONG WINDS ALOFT TO MIX TO
THE SURFACE. AS A RESULT, HAVE GONE WITH A WIND ADVISORY FOR ALL
OF SOUTH CENTRAL TEXAS ON SATURDAY. EXPECT SUSTAINED WINDS OF 20
TO 30 MPH WITH GUSTS TO AROUND 40 MPH, ALTHOUGH CAN RULE OUT EVEN
HIGHER GUSTS. HIGHS WILL ONLY BE IN THE 60S ON SATURDAY. AS THE
UPPER TROUGH CLOSES OFF INTO A LOW OVER THE SOUTHEASTERN STATES
ERODING EASTERN FLANK OF THE SUBTROPICAL RIDGE, A SURFACE RIDGE
SLOWLY SETTLES INTO THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
WINDS DECREASE SATURDAY NIGHT AND COUPLED WITH LOW DEWPOINTS AND
CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE 30S. HIGHS
WILL REMAIN IN THE 60S ON SUNDAY WITH 30S AGAIN SUNDAY NIGHT. MAY
SEE SOME 20S IN THE NORMALLY COOLER HILL COUNTRY VALLEYS. THE
SURFACE RIDGE MOVES OFF TO THE EAST AS PRESSURES FALL IN THE HIGH
PLAINS. MOISTURE WILL BE SLOW TO RECOVER AS IT WILL BE PUSHED FAR
SOUTH. A WARMING TREND ENSUES ON MONDAY AND CONTINUES THROUGH
MUCH OF NEXT WEEK AS THE SUBTROPICAL RIDGE EXPANDS INTO SOUTHERN
TEXAS. NO RAIN IS EXPECTED DUE THE LACK OF SIGNIFICANT MOISTURE
AND DYNAMICS. HAVE GENERALLY GONE A CATEGORY OR TWO THAN MEX HIGHS
DUE TO DOWNSLOPE AND COMPRESSIONAL HEATING TODAY, DUE TO FULL
SUNSHINE AND A STRENGTHENING SUN ANGLE SATURDAY, AND DUE TO
DEVELOPING SOUTHWESTERLY FLOW MONDAY THROUGH THURSDAY. HAVE GONE A
CATEGORY COOLER THAN MEX LOWS SATURDAY NIGHT AND SUNDAY DUE TO
LOWER DEWPOINTS, LIGHTER WINDS, AND CLEAR SKIES.

&&

.FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON
FROM THE RIO GRANDE VALLEY EAST TO THE SAN ANTONIO AREA. RELATIVE
HUMIDITIES WILL FALL INTO THE TEENS AND SINGLE DIGITS BEHIND THE
DRYLINE WITH NORTHWEST WINDS OF 10 TO 20 MPH. A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR MUCH OF SOUTH CENTRAL TEXAS FOR SATURDAY.
NORTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL SPREAD
ACROSS THE AREA WHILE RELATIVE HUMIDITIES FALL INTO THE TEENS,
ALTHOUGH COLDER TEMPERATURES MAY SHORTEN THE PERIOD OF THESE VERY
LOW HUMIDITIES. THE WATCH WILL PROBABLY BE UPGRADED LATER TODAY.
ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE SUNDAY AND MONDAY
DUE TO VERY LOW RELATIVE HUMIDITIES, HOWEVER WINDS WILL BE LESS
THAN THE CRITICAL 15 TO 20 MPH.

&&

.CLIMATE...
RECORDS HIGHS FOR TODAY 2/27:
ATT 87/1999
AUS 86/1999
DRT 96/1918
SAT 90/1918

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  51  62  38  62 /   0   0   0   0   0
AUSTIN BERGSTROM INTL AIRPORT  86  49  63  32  62 /   0   0   0   0   0
NEW BRAUNFELS MUNI AIRPORT     90  52  65  34  63 /   0   0   0   0   0
BURNET MUNI AIRPORT            80  44  61  32  61 /   0   0   0   0   0
DEL RIO INTL AIRPORT           92  54  70  39  70 /   0   0   0   0   0
GEORGETOWN MUNI AIRPORT        83  47  60  32  60 /   0   0   0   0   0
HONDO MUNI AIRPORT             91  51  67  31  68 /   0   0   0   0   0
SAN MARCOS MUNI AIRPORT        88  51  64  33  63 /   0   0   0   0   0
LA GRANGE - FAYETTE REGIONAL   84  52  63  33  61 /  -   10  -    0   0
SAN ANTONIO INTL AIRPORT       90  53  67  35  66 /   0   0   0   0   0
STINSON MUNI AIRPORT           91  55  68  34  66 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...
BLANCO...BURNET...CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...
FRIO...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...
KERR...KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

WIND ADVISORY FROM 6 AM TO 6 PM CST SATURDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

04/02
Hazardous weather outlook, Feb 27, 5:29 AM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
529 AM CST FRI FEB 27 2009

TXZ171>173-183>193-202>208-217>224-228-281130-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-KINNEY-UVALDE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-DIMMIT-
529 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A PRE-FRONTAL TROUGH MOVING INTO THE REGION TODAY WILL BRING A
VERY DRY AIRMASS TO THE AREA. NEAR CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED THIS AFTERNOON FOR THE SPREAD OF FIRE
GENERALLY OVER THAT PORTION OF SOUTH CENTRAL TEXAS WEST OF
INTERSTATE 10 AND WEST OF I 35 FROM SAN ANTONIO SOUTHWARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A FIRE WEATHER WATCH IS IN EFFECT SATURDAY FROM 10 AM TO 6 PM FOR
GUSTY NORTH WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES FALLING
BELOW 20 PERCENT. A WIND ADVISORY WILL ALSO BE REQUIRED FOR THE
ENTIRE AREA FROM 6 AM TO 6 PM SATURDAY. ELEVATED FIRE WEATHER
CONDITIONS FOR THE SPREAD OF FIRE MAY EXIST SUNDAY AND MONDAY
IN THE DRY AIRMASS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

TXZ194-209-225-281130-
LEE-FAYETTE-LAVACA-
529 AM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A WIND ADVISORY WILL BE IN EFFECT SATURDAY FROM 6 AM TO 6 PM
BEHIND A DRY COLD FRONT. GUSTY NORTH WINDS OF 20 TO 30 MPH
CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:01 PM CSTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more28 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.